MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The intraocular lens was removed and replaced during the same procedure.(b)(6).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) had a foreign body on it.During follow up it was reported that the foreign material looked like a fleck on the iol.The issue was noticed upon implantation.The iol was removed and replaced.Another iol was successfully implanted.It is not believed that there was any injury to the patient.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Additional information: age/date of birth: (b)(6).Sex/gender: female.Date of event: (b)(6) 2018.During follow up it was reported that a white blemish noticed on optic.The lens was removed and replaced without harm to the patient.Visual acuity pre-op 6/60 u/a (b)(6) 2018.Visual acuity post-op 0.90 u/a (b)(6) 2018 (ambliopic eye).There was no secondary surgical intervention required.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Device available for evaluation, returned to manufacturer on: 03/23/2018.Device evaluation: the sample was received in a plastic bag.The plunger was observed in advanced position and lock.The cartridge was correctly engaged into the device.No assembly error and/or defect related to manufacturing process were observed.The lens was received in solution in sample container.Visual inspection at 10x microscope magnification was performed; lack of lubricant material was observed in the device and white foreign body was observed on the optic of the iol.The sample was sent to an outside laboratory for further analysis.Visual appearance, scanning electron microscope (sem) and energy dispersive x-ray (edx) analysis show that the white debris is consistent with a mixture of titanium dioxide(widely used white pigment) and aluminosilicates (¿dirt¿).Based on the subject matter expert (sme) evaluation, a white colored flake type of particle was observed similar in color to the one utilized in manufacturing the plunger and the nut components of the device.There is possibility that during handling of the device.A small particle could have been peeled or detached from the device.However, this is unlikely event given the fact that there was no iol contact between the plunger and nut components.In addition to manufacturing process, there are various cleaning and inspection points in which 100% visual inspection is performed to assure that the lens is in good condition before it is placed in the pcb00 device system.There are also 100% visual inspection during the assembly process of the device to assure lens is seated behind the bumps of the lower body in lens storage area.The reported issue was verified.However, the condition in which the sample was returned is consistent with a product that was handled and prepared for surgical process.Based on the analysis there is no indication of product quality deficiency.Manufacturing record review: manufacturing record review of the production order and related document revealed that the product was manufactured and released according to specification.There was no discrepancy found during the review.A search revealed that no other complaint was received from this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation, results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7262691
Report Number2648035-2018-00229
Device Sequence Number13909224
Product Code HQL
UDI-Device Identifier05050474558502
UDI-Public(01)05050474558502(17)191219
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/19/2019
Device Model NumberPCB00
Device Catalogue NumberPCB0000320
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2018
Initial Date Received by Manufacturer 01/15/2018
Supplement Date Received by Manufacturer02/19/2018
04/19/2018
Initial Report FDA Received Date02/11/2018
Supplement Report FDA Received Date03/19/2018
05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR